Alert archive / Virginia / River Flood Warnings in 2014
River Flood Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Apr 15, 2014, 10:06 AM EDT for Halifax County, Virginia. It took effect at Apr 16, 2014, 4:17 PM EDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2014, 10:06 AM EDT (14:06 UTC)
- In effect from
- Apr 16, 2014, 4:17 PM EDT
- Expired
- Apr 18, 2014, 2:22 AM EDT
- In force
- 34 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 118 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at South Boston (SBNV2). The gauge peaked at 19.76 ft at Apr 17, 2014, 1:00 AM EDT.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
898
WGUS41 KRNK 151406
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1006 AM EDT TUE APR 15 2014
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
RAINFALL ACROSS THE DAN RIVER BASIN HAS RANGED FROM 1 TO 1.5
INCHES THROUGH THIS MORNING WITH AN ADDITIONAL 0.50 INCHES
POSSIBLE BY THIS EVENING. RUNOFF FROM THIS RAIN WILL PUSH
STAGES UP LATER TODAY AND OVERNIGHT WITH MINOR FLOODING
EXPECTED BY TOMORROW ALONG THE LOWER REACHES OF THE DAN TOWARD
SOUTH BOSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
STATEMENTS OR WARNINGS.
&&
VAC083-160206-
/O.NEW.KRNK.FL.W.0006.140416T2040Z-140418T0622Z/
/SBNV2.1.ER.140416T2040Z.140417T0600Z.140417T1822Z.NO/
1006 AM EDT TUE APR 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A
* FLOOD WARNING FOR
THE DAN RIVER AT SOUTH BOSTON.
* FROM WEDNESDAY AFTERNOON UNTIL THURSDAY NIGHT.
* AT 09AM TUESDAY THE STAGE WAS...9.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND
CREST NEAR 20.1 FEET BY EARLY THURSDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.7 FEET ON APRIL 8 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$8 follow-up statements
847
WGUS81 KRNK 160201
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1001 PM EDT TUE APR 15 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
RUNOFF FROM HEAVY RAINFALL MONDAY NIGHT INTO TUESDAY AFTERNOON
WILL CAUSE ADDITIONAL RISES ALONG THE DAN RIVER THROUGH
WEDNESDAY WITH MINOR FLOODING NOW EXPECTED BY WEDNESDAY EVENING
AT SOUTH BOSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED WEDNESDAY MORNING.
&&
VAC083-161001-
/O.EXT.KRNK.FL.W.0006.140417T0300Z-140418T0320Z/
/SBNV2.1.ER.140417T0300Z.140417T0600Z.140417T1520Z.NO/
1001 PM EDT TUE APR 15 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* FROM TOMORROW LATE EVENING UNTIL THURSDAY EVENING.
* AT 09 PM TUESDAY THE STAGE WAS 10.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE EVENING ON WEDNESDAY AND
CONTINUE TO RISE TO NEAR 19.5 FEET BY EARLY THURSDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1 FEET ON MAY 8 2013.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$959
WGUS81 KRNK 160929
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 AM EDT WED APR 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
...IN EXCESS OF TWO INCHES OF RAIN FELL ACROSS PORTIONS OF
THE LOWER DAN RIVER BASIN TUESDAY. THIS RAINFALL HAS RESULTED
IN RISES ON AREA RIVERS. AS A RESULT...MINOR FLOODING IS EXPECTED
ALONG THE DAN RIVER AT SOUTH BOSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 5 PM EDT TODAY.
&&
VAC083-161729-
/O.EXT.KRNK.FL.W.0006.140416T2224Z-140418T0717Z/
/SBNV2.1.ER.140416T2224Z.140417T0600Z.140417T1917Z.NO/
529 AM EDT WED APR 16 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* FROM THIS EVENING UNTIL LATE THURSDAY NIGHT
* AT 5 AM EDT WEDNESDAY THE STAGE WAS 15.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST TO BEGIN LATE THIS AFTERNOON OR
EARLY THIS EVENING. FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 20.0 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL
IS EXPECTED TO FALL BELOW FLOOD STAGE TOMORROW...LATE AFTERNOON OR
EARLY EVENING.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$148
WGUS81 KRNK 161351
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 AM EDT WED APR 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
ONE TO TWO INCHES OF RAIN FELL ACROSS THE DAN RIVER BASIN.
THIS CAUSED THE DAN RIVER TO RISE...WHICH WILL LEAD
TO MINOR FLOODING AT SOUTH BOSTON LATER THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THIS EVENING.
&&
VAC083-162151-
/O.EXT.KRNK.FL.W.0006.140416T2145Z-140418T0400Z/
/SBNV2.1.ER.140416T2145Z.140417T0600Z.140417T1600Z.NO/
951 AM EDT WED APR 16 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* FROM LATE THIS AFTERNOON UNTIL LATE THURSDAY NIGHT
* AT 09AM WEDNESDAY THE STAGE WAS 17.1 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 20.4 FEET BY AFTER MIDNIGHT TONIGHT. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.7 FEET ON APRIL 8 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$508
WGUS81 KRNK 161929
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT WED APR 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
ONE TO TWO INCHES OF RAIN FELL ACROSS THE DAN RIVER BASIN.
THIS CAUSED THE DAN RIVER TO RISE...WHICH WILL LEAD
TO MINOR FLOODING AT SOUTH BOSTON THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED *** FILL ME IN ***
&&
VAC083-170329-
/O.EXT.KRNK.FL.W.0006.140416T2017Z-140418T0400Z/
/SBNV2.1.ER.140416T2017Z.140417T0600Z.140417T1600Z.NO/
329 PM EDT WED APR 16 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* FROM LATE THIS AFTERNOON UNTIL LATE THURSDAY NIGHT
* AT 03PM WEDNESDAY THE STAGE WAS 18.8 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 6 PM AND
CONTINUE TO RISE TO NEAR 20.4 FEET BY AFTER MIDNIGHT TONIGHT. THE
RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.7 FEET ON APR 8 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$542
WGUS81 KRNK 161929 CCA
FLSRNK
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT WED APR 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
ONE TO TWO INCHES OF RAIN FELL ACROSS THE DAN RIVER BASIN.
THIS CAUSED THE DAN RIVER TO RISE...WHICH WILL LEAD
TO MINOR FLOODING AT SOUTH BOSTON THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY MIDNIGHT TONIGHT.
&&
VAC083-170329-
/O.EXT.KRNK.FL.W.0006.140416T2017Z-140418T0400Z/
/SBNV2.1.ER.140416T2017Z.140417T0600Z.140417T1600Z.NO/
329 PM EDT WED APR 16 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* FROM LATE THIS AFTERNOON UNTIL LATE THURSDAY NIGHT
* AT 03PM WEDNESDAY THE STAGE WAS 18.8 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 6 PM AND
CONTINUE TO RISE TO NEAR 20.4 FEET BY AFTER MIDNIGHT TONIGHT. THE
RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.7 FEET ON APR 8 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$164
WGUS81 KRNK 170016
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT WED APR 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA..
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
ONE TO TWO INCHES OF RAIN FELL ACROSS THE DAN RIVER BASIN.
THIS CAUSED THE DAN RIVER TO RISE...WHICH WILL LEAD
TO MINOR FLOODING AT SOUTH BOSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 10 AM THURSDAY.
&&
VAC083-170816-
/O.CON.KRNK.FL.W.0006.000000T0000Z-140418T0400Z/
/SBNV2.1.ER.140416T2031Z.140417T0600Z.140417T1600Z.NO/
816 PM EDT WED APR 16 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* UNTIL LATE THURSDAY NIGHT.
* AT 07PM WEDNESDAY THE STAGE WAS 19.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY 1 AM THURSDAY.
THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EARLY
AFTERNOON.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.7 FEET ON APR 8 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
07003
WGUS81 KRNK 171015
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 AM EDT THU APR 17 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
NEAR TWO INCHES OF RAIN FELL IN THE LOWER PORTION OF THE DAN
AND ROANOKE RIVER BASINS TUESDAY. RUNOFF FROM THIS RAINFALL
CONTINUES TO RUN DOWNSTREAM RESULTING IN CONTINUED MINOR FLOODING
ON THE DAN RIVER AT SOUTH BOSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
&&
VAC083-171815-
/O.EXT.KRNK.FL.W.0006.000000T0000Z-140418T0000Z/
/SBNV2.1.ER.140416T2031Z.140417T0430Z.140417T1200Z.NO/
615 AM EDT THU APR 17 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* UNTIL THIS EVENING.
* AT 5 AM EDT THURSDAY THE STAGE WAS 19.3 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING WILL CONTINUE
FOR A FEW MORE HOURS THIS MORNING.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY 9 AM THIS
MORNING.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
RAB273 WGUS81 KRNK 171140 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 740 AM EDT THU APR 17 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. && VAC083-171210- /O.CAN.KRNK.FL.W.0006.000000T0000Z-140418T0000Z/ /SBNV2.1.ER.140416T2031Z.140417T0430Z.140417T1015Z.NO/ 740 AM EDT THU APR 17 2014 THE FLOOD WARNING IS CANCELLED FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL FURTHER NOTICE. * AT 7 AM THURSDAY THE STAGE WAS 18.8 FEET...AND FALLING. * FLOOD STAGE IS 19.0 FEET. && LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 15, 7:46 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 15, 7:46 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 AM EDT TUE APR 15 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION THIS
AFTERNOON...BRINGING ABOUT A RETURN TO WINTERLIKE TEMPERATURES AND
EVEN A CHANCE FOR SNOW IN THE MOUNTAINS. HIGH PRESSURE WILL BUILD
ACROSS THE AREA WEDNESDAY AND REMAIN IN CONTROL OF THE AREAS
WEATHER THROUGH FRIDAY WITH MODERATING TEMPERATURES. A WEAK
DISTURBANCE MOVING TOWARD THE REGION FROM THE NORTHWEST MAY BRING
THE NEXT CHANCE OF SHOWERS TO THE REGION FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 445 AM EDT TUESDAY...
MULTIPLE WEATHER CONCERNS TO TRAVERSE THE REGION NEXT 12 HOURS AS
A STRONG COLD FRONT MOVES THROUGH THE REGION FROM WEST TO EAST
THIS AFTERNOON...ULTIMATELY BRINGING A RETURN TO WINTERLIKE
TEMPERATURES FOR THE FIRST TIME IN NEARLY TWO WEEKS. FIRST CONCERN
IS MODERATE TO EVEN HEAVY RAINFALL IN ADVANCE OF A STRONG COLD
FRONT SLATED TO MOVE FROM WEST TO EAST THROUGH THE REGION THIS
AFTERNOON. MOST OF THE HEAVY RAIN IS ONGOING NOW...AND SHOULD BE
PRIMARILY FOCUSED OVER THE PIEDMONT THROUGH EARLY AFTERNOON...WHERE
IT HAS BEEN MUCH OF THE NIGHT. SINCE MIDNIGHT...RAINFALL OF 1 TO
1.5 INCHES HAS BEEN COMMON THROUGH THE NC PIEDMONT COUNTIES INTO
PATRICK...HENRY...AND FRANKLIN COUNTIES IN VA. STOKES COUNTY
CALLED AROUND 1 AM TO REPORT MINOR STREET FLOODING. AS THE
RAINFALL SHIFTS FURTHER EAST...IT WILL MOVE INTO AREAS WHERE THE
FFG VALUES ARE HIGHER...GENERALLY 2.5 TO 3.0 INCHES IN THREE
HOURS...WHICH IS NOT EXPECTED. IN COORDINATION WITH NEIGHBORING
OFFICES...DECIDED NOT TO ISSUE FLOOD WATCH AND HANDLE POTENTIAL
FLOODING PROBLEMS WITH SPS/FLS AS NEEDED.
NEXT CONCERN WILL BE THE WIND BEHIND THE FRONT. VERY TIGHT
PRESSURE GRADIENT WILL DEVELOP QUICKLY ALONG WITH STRONG CAA.
STRONGEST WINDS WILL BE ALONG THE BLUE RIDGE AS TYPICAL FOR THIS
TYPE OF PATTERN. HOWEVER...WINDS DO NOT MEET HIGH WIND WARNING
CRITERIA...SO HAVE ISSUED A WIND ADVISORY FROM WATAUGA
NORTHEASTWARD TO ROANOKE FROM 2 PM TO MIDNIGHT. THE TIME FRAME OF
THE VERY STRONG WINDS WILL BE A NARROW WINDOW...AND MOSTLY
FOCUSED WITHIN A FEW HOURS OF FRONTAL PASSAGE.
STRONG CAA WILL QUICKLY NET WINTERLIKE TEMPERATURES JUST A FEW
HOURS AFTER FRONTAL PASSAGE. LOW-LEVEL THICKNESS VALUES QUICKLY
DROP TO CRITICAL SNOW LEVELS WITHIN A FEW HOURS ACROSS THE
MOUNTAINS AS 850MB TEMPS PLUNGE TOWARD -12C IN EASTERN WV BY 06Z
WED. HAVE CONTINUED MENTION OF -SHSN THROUGH THE MOUNTAINS OF
EASTERN WV...SOUTHWEST VA...NORTHWEST NC AS TEMPERATURES DROP.
ACCUMULATIONS UP TO AN INCH APPEAR POSSIBLE...MAINLY AFTER 00Z
WHEN SFC TEMPS FALL BELOW FREEZING IN THOSE AREAS.
A NON-DIURNAL TEMPERATURE TREND IS CLEARLY IN ORDER FOR
TODAY...WITH THE MILD 50 AND 60 DEGREE READINGS THIS MORNING
QUICKLY GIVING WAY TO 30S AND 40S BY LATE AFTERNOON. THE FREEZE
THREAT TONIGHT IS COVERED IN THE SHORT TERM SECTION BELOW.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 400 AM EDT TUESDAY...
WILL START THE EVENING OFF WITH NORTHWEST WINDS HOLDING STRONG
ACROSS THE MOUNTAINS...WITH 45 TO 55 MPH GUSTS AT SPOTS ALONG THE
BLUE RIDGE SOUTH OF ROANOKE. TEMPERATURES BY SUNSET WILL BE COLD
ENOUGH THAT RAIN SHOWERS WILL HAVE ALREADY CHANGED TO SNOW ALONG OUR
WESTERN RIDGELINES...WITH AN ADDITIONAL HALF INCH OF SNOW POSSIBLE
THROUGH MIDNIGHT ACROSS WESTERN GREENBRIER COUNTY.
WIND SPEEDS AND SNOW SHOWERS WILL GRADUALLY DIMINISH THROUGH THE
NIGHT AS COLD HIGH PRESSURE MOVES UP THE OHIO RIVER VALLEY. ALL
MODELS ARE IN GOOD AGREEMENT THAT TEMPERATURES WILL FALL BELOW
FREEZING AREAWIDE BY SUNRISE WEDNESDAY...WITH WIND SPEEDS
DIMINISHING ENOUGH ACROSS THE PIEDMONT FOR A FEW PATCHES OF FROST TO
POSSIBLY DEVELOP. A FREEZE WARNING WILL BE IN EFFECT FOR COUNTIES
EAST OF THE BLUE RIDGE FOR TUESDAY NIGHT...MEANING THAT ANY
VEGETATION SENSITIVE TO FREEZING TEMPERATURES MAY BE KILLED IF NOT
PROTECTED. ALTHOUGH WE DO NOT BEGIN ISSUING FREEZE WARNINGS FOR THE
MOUNTAINS UNTIL BEGINNING APRIL 30TH...WE SHOULD BE MINDFUL THAT THE
RECENT WARM WEATHER MAY HAVE CAUSED SENSITIVE VEGETATION TO BEGIN
GROWING THERE AS WELL...WHICH WOULD ALSO BE AFFECTED BY THE COLD.
AT ANY RATE...HIGH PRESSURE WILL BUILD SOUTHWARD TO HUG THE EASTERN
FACE OF THE APPALACHIANS ON WEDNESDAY...ALLOWING WINDS TO SHIFT
INCREASINGLY NORTHEASTERLY. CAN EXPECT ANOTHER ROUND OF FREEZING
OVERNIGHT LOWS FOR WEDNESDAY NIGHT AREAWIDE...THIS TIME WITH A MUCH
BETTER CHANCE FOR AREAS OF FROST TO DEVELOP DUE TO THE LIGHT WIND
SPEEDS AND CLEAR SKIES. AS SUCH...EXPECT WE WILL NEED ANOTHER FREEZE
WARNING FOR WEDNESDAY NIGHT EAST OF THE BLUE RIDGE.
LOOK FOR A SLIGHT WARMING TREND AS WE HEAD INTO THE FINAL DAYS OF
THE WORKWEEK AS WINDS ALOFT SHIFT SOUTHWESTERLY AHEAD OF ANOTHER
APPROACHING TROUGH. AT THE SURFACE...BELIEVE MODELS ARE TRYING TO
ERODE THE COLD HIGH PRESSURE WEDGED AGAINST THE APPALACHIANS TOO
QUICKLY...AND THEREFORE HAVE UNDERCUT MODEL GUIDANCE BY A FEW
DEGREES FOR THURSDAY AND FRIDAY TEMPERATURES. THAT STATED...BELIEVE
THURSDAY NIGHT LOWS WILL BE A FEW DEGREES WARMER...WITH THE
POTENTIAL FOR FREEZING TEMPERATURES LIMITED TO THE SHENANDOAH VALLEY
AND THE MOUNTAINS.
THE HIGH PRESSURE WEDGE WILL FINALLY BEGIN TO BREAK FRIDAY EVENING
AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES...
DRAGGING A COLD FRONT TOWARD OUR AREA. EXPECT A FEW SHOWERS ACROSS
THE MOUNTAINS AS THE FRONT PASSES...BUT WITH NO RETURN FLOW OF
MOISTURE FROM THE GULF OR ATLANTIC AHEAD OF THE BOUNDARY...
PRECIPITATION IS EXPECTED TO BE LIGHT.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 355 PM EDT MONDAY...
WEAK TROUGH THROUGH THE MIDWEST EVENTUALLY PUSHES EAST...AND
WEDGING HIGH PRESSURE EVENTUALLY DEPARTS THIS WEEKEND. WITH A
RATHER DRY ANTECEDENT AIRMASS...QUESTIONABLE IF THIS MIDWEST
TROUGH PRODUCES ANY PRECIP ONCE IT ARRIVES ACROSS THE OHIO VALLEY
AND MIDDLE ATLANTIC THIS WEEKEND. OP GFS IS FAR MORE WET THAN THE
ECMWF. THUS...POPS WERE KEPT RATHER LOW. A ZONAL UPPER FLOW TAKES
SHAPE BY LATE WEEKEND INTO EARLY NEXT WEEK...WITH UNEVENTFUL AND
DRY WEATHER CONTINUING ACROSS THE REGION.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 745 AM EDT TUESDAY...
CIGS/VSBYS HAVE BEEN MORE VARIABLE AND WITH INCREASING PERIODS OF
MVFR OR BETTER EARLIER THAN EXPECTED. HOWEVER...STILL EXPECT MVFR
TO OCCASIONALLY IFR CIGS/VSBYS IN AREAS OF RAIN SHOWERS AND FOG
EXPECTED THROUGH AROUND 16Z...AT WHICH POINT A STRONG COLD FRONT
WILL MOVE THROUGH...IMPROVING CIGS TO VFR AFT 18Z PIEDMONT...BUT
WITH CONTINUED MVFR CIGS IN UPSLOPE FLOW AND -SHRA OR EVEN
POSSIBLY -SHSN EASTERN WV TAF SITES. BCB WILL SEE PERIODS OF MVFR
CIGS CONTINUING THROUGH EVENING. SKC EXPECTED EAST OF THE
ALLEGHANYS AFT 04Z...EARLIER PIEDMONT. VSBYS SHOULD IMPROVE TO
VFR ALL AREAS BY LATE AFTERNOON...EARLY AFTERNOON ACROSS THE
PIEDMONT ONCE THE FRONT MOVES THROUGH. WINDS WILL BE ONE OF THE
GREATEST CONCERNS THIS TAF VALID CYCLE...MAINLY BEHIND THE FRONT.
AHEAD OF THE FRONT...A GENERAL INCREASE OF SSE- SSW WINDS OF
10-20KTS CAN BE EXPECTED...BUT BEHIND THE FRONT...EXPECT WNW-NW
15-20KTS WITH GUSTS 30-40KTS. IT APPEARS THAT THIS WILL ONLY BE
FOR A NARROW WINDOW OF ABOUT 12 HOURS...THEN DIMINISHING FAIRLY
RAPIDLY AFT 04Z.
MEDIUM CONFIDENCE IN CIGS/VSBYS THROUGH THE TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN WIND DIR/SPD THROUGH THE TAF VALID
PERIOD.
LOW CONFIDENCE IN POTENTIAL FOR -SHSN AT BLF/LWB THROUGH TAF
VALID PERIOD.
EXTENDED AVIATION DISCUSSION...
MUCH DRIER AIR WORKS IN BEHIND THE FRONT WEDNESDAY WITH STRONG
HIGH PRESSURE WEDGED IN FROM THE NE. THIS SHOULD ALLOW A RETURN TO
WIDESPREAD VFR WITH THIS SCENARIO CONTINUING THURSDAY WITH HIGH
PRESSURE RIDGING IN FROM OFF NEW ENGLAND AND THE NEXT COLD FRONT
TO THE NW. THIS FRONT APPROACHES FROM THE WEST FRIDAY BUT APPEARS
SLOW AND WEAK ENOUGH TO MAINTAIN VFR DURING THE DAY FOR NOW. THIS
SYSTEM MAY BRING MVFR CIGS TO THE MOUNTAINS SATURDAY ALONG WITH A
FEW SHOWERS OTRW VFR ELSW TO START THE WEEKEND.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING FROM 3 AM TO 9 AM EDT WEDNESDAY FOR VAZ022>024-
032>035-043>047-058-059.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
FOR VAZ014>017-022.
NC...FREEZE WARNING FROM 3 AM TO 9 AM EDT WEDNESDAY FOR NCZ003>006-
019-020.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
FOR NCZ001-002-018.
WV...NONE.
&&
SYNOPSIS...RAB
NEAR TERM...RAB
SHORT TERM...NF
LONG TERM...KM
AVIATION...JH/RABHazardous weather outlook, Apr 15, 5:13 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 513 AM EDT TUE APR 15 2014 NCZ003>006-019-020-VAZ023-024-032>035-043>047-058-059-160915- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 513 AM EDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. PERIODS OF HEAVY RAIN WILL PASS ACROSS THE AREA THROUGH THE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...AND MAY RESULT IN LOCALIZED MINOR FLOODING. THE FRONT WILL PASS ACROSS THE AREA DURING EARLY AFTERNOON...FOLLOWED BY GUSTY NORTHWEST WINDS WHICH COULD GUST AS HIGH AS 40 MPH. FREEZING TEMPERATURES ARE EXPECTED FOR TONIGHT...WHICH MAY DAMAGE OR KILL SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AGAIN WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022-160915- ROANOKE- 513 AM EDT TUE APR 15 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FREEZE WARNING. PERIODS OF HEAVY RAIN WILL PASS ACROSS THE AREA THIS MORNING AHEAD OF AN APPROACHING COLD FRONT...AND MAY RESULT IN LOCALIZED MINOR FLOODING. THE FRONT WILL PASS ACROSS THE AREA BEFORE NOON... FOLLOWED BY GUSTY NORTHWEST WINDS WHICH COULD GUST AS HIGH AS 45 MPH. FREEZING TEMPERATURES ARE EXPECTED FOR TONIGHT...WHICH MAY DAMAGE OR KILL SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AGAIN WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ014>017-160915- ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-GRAYSON-CARROLL-FLOYD- 513 AM EDT TUE APR 15 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. PERIODS OF HEAVY RAIN WILL PASS ACROSS THE AREA THIS MORNING AHEAD OF AN APPROACHING COLD FRONT...AND MAY RESULT IN LOCALIZED MINOR FLOODING. THE FRONT WILL PASS ACROSS THE AREA BEFORE NOON... FOLLOWED BY GUSTY NORTHWEST WINDS WHICH COULD GUST AS HIGH AS 45 MPH. THE HIGHER ELEVATIONS OF NORTHWEST NORTH CAROLINA AND VIRGINIA COULD SEE AN INCH OF SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>013-018>020-WVZ042>045-160915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- 513 AM EDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF HEAVY RAIN WILL PASS ACROSS THE AREA THIS MORNING AHEAD OF AN APPROACHING COLD FRONT...AND MAY RESULT IN LOCALIZED MINOR FLOODING. THE FRONT WILL PASS ACROSS THE AREA BEFORE NOON... FOLLOWED BY GUSTY NORTHWEST WINDS WHICH COULD GUST AS HIGH AS 40 MPH. THE HIGHER ELEVATIONS OF WEST VIRGINIA AND VIRGINIA COULD SEE AN INCH OF SNOW TONIGHT...ESPECIALLY WESTERN GREENBRIER COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 15, 6:29 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 AM EDT TUE APR 15 2014
NCZ006-VAZ058-059-151200-
CASWELL NC-HALIFAX VA-CHARLOTTE VA-
629 AM EDT TUE APR 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 800 AM EDT
* AT 626 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LARGE AREA OF MODERATE TO HEAVY RAINFALL...WITH
EMBEDDED THUNDERSTORMS AFFECTING MUCH OF HALIFAX AND
CHARLOTTE...AS WELL AS EASTERN CASWELL COUNTIES. THE ACTIVITY WAS
MOVING NORTHEAST AT 45 MPH.
* WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF HEAVY RAIN
CONTINUES ACROSS THESE AREAS...A FLOOD ADVISORY MAY BE REQUIRED
SOON.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
SOUTH BOSTON...
TURBEVILLE...
PROSPECT HILL...
AND JERICHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3689 7849 3671 7864 3664 7856 3669 7868
3654 7874 3654 7913 3624 7916 3625 7953
3654 7951 3655 7922 3706 7909 3703 7900
3705 7897 3702 7891 3720 7883 3725 7869
3720 7868 3714 7859 3715 7855 3708 7845
TIME...MOT...LOC 1023Z 239DEG 38KT 3652 7912
RABSpecial weather statement, Apr 15, 6:42 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 AM EDT TUE APR 15 2014
VAZ058-059-151130-
HALIFAX VA-CHARLOTTE VA-
642 AM EDT TUE APR 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 730 AM EDT
* AT 641 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF INTENSIFYING THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR SOUTH BOSTON TO NEAR CLUSTER SPRINGS TO NEAR
ALTON...MOVING TO THE NORTHEAST AT 50 MPH.
* WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAINFALL ARE EXPECTED WITH
THIS LINE OF STORMS. THESE STORMS ARE INTENSIFYING AND MAY REQUIRE
A SEVERE THUNDERSTORM WARNING SOON.
* LOCATIONS IMPACTED INCLUDE...
TURBEVILLE...
SOUTH BOSTON...
CLOVER...
REDOAK...
AND VIRGILINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3689 7849 3671 7864 3678 7854 3664 7856
3669 7865 3669 7868 3668 7870 3658 7871
3655 7874 3654 7883 3654 7905 3670 7907
3694 7848
TIME...MOT...LOC 1040Z 222DEG 42KT 3670 7899 3664 7896 3658 7897
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:02 AM EDT | Special Weather Statement | RNK | Floyd, Patrick | 43 min |
| Apr 15, 2:14 AM EDT | Special Weather Statement | RNK | Bedford, City of Roanoke, City of Salem | 61 min |
| Apr 15, 2:22 AM EDT | Special Weather Statement | RNK | Henry, Patrick | 53 min |
| Apr 15, 4:26 AM EDT | Freeze Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 15 more | 29 hr |
| Apr 15, 4:26 AM EDT | Wind Advisory | RNK | Carroll, Floyd, Grayson, Montgomery, Roanoke, City of Galax and 2 more | 20 hr |
| Apr 15, 4:36 AM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 3 hr |
| Apr 15, 6:01 AM EDT | Areal Flood Advisory | RNK | Appomattox, Bedford, Campbell, Franklin, Henry, Pittsylvania and 2 more | 3 hr |
| Apr 15, 6:29 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 91 min |
| Apr 15, 6:42 AM EDT | Special Weather Statement | RNK | Halifax | 48 min |
| Apr 15, 3:24 PM EDT | Freeze Watch | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 15 more | 13 hr |
Nearby
River Flood Warnings in Virginia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.